The last months after a stressful event ( a break up of a really really stressfull relationship) I started to have something like panic dissorder,I'm not a doctor but it started like panic attacks during the day with very negative thoughts, suicidial thoughts, fast hertbeat and the feeling I lose my mind. I used to take zyprexa 10 mg which i graduatelly reduced to 5 mg, 8 months ago and I didn't want to go back to 10 so i tried to fight this dissorder dut I couldn't and the panic was increasing graduatelly until I needed a xanax to function. My doctor told me yesterday to take 2 mg risperdal at night and 2.5 mg zyprexa at the evening.
I took the risperdal 6 hours ago and felt like stoned,a little bit something like depersonalization and at some moments my heart beats very hard and feel like vomiting.
Is this a proper treatment for this kind of disorder or should I change doctor ??
Althought I took zyprexa I also didn't have any kind of psychosis or paranoia.
Are anxiolytics (not nesecary bezos) a better treatment?
Is risperdal a good medicine or a not very good one? Does it have withdrawal symptoms??
First, is the breakup the source of your problems, meaning you didn't have them until the breakup? Because if that's the case, you don't have a chronic problem and probably shouldn't be on any medication but should have been directed to a good psychologist to get a handle on things at most. The grief and mental anguish over a breakup happens to everyone at some point or another, but it's not a sign of mental illness -- it's working through grief and moving on. Most people can talk this out, though if that doesn't work than medication might be necessary for a short time. But you were put on anti-psychotics -- were you diagnosed with bipolar? Is there a long-term problem you didn't mention? Because if not, these are indeed strange meds to be put on in my experience for what you're going through. Now, I don't know how strong your suicidal thoughts are -- I'm guessing it's just sadness, not a real desire to kill yourself, but I'm not there so I don't know, but still, the most I can imagine you'd find useful would be a garden variety antidepressant, probably an ssri, if that, not an antipsychotic. I'd get a second opinion.
Yes I used to have some kind of social anxiety and self consiousnes but it's not the breakup,it's the stress the relationship caused to me (crazy ex..) and I tried to get over it but I guess it had to do more with a nervous problem than something to be treated with antipsychotics cause these pills have some weird side effects.
Yes I'll get a second opinion,but till then do you know how long will it take to get addicted on risperdal?
I don't think risperdal is an addictive drug. You're thinking of the withdrawal symptoms people can suffer when stopping some of these meds, but I have no personal experience with that drug. I do know it can cause some unwanted side effects, so if you don't think these drugs are right for what's ailing you the sooner you stop the better, but don't stop them abruptly -- taper off. Again, you need another psychiatrist to talk to and need to decide if you need to be medicated or just need to learn some coping mechanisms and talk it out with a psychologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.